Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 69, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 11, 2009, 12:43 AM CDT for Champaign County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2009, 12:43 AM CDT (05:43 UTC)
- Expired
- Jun 11, 2009, 1:13 AM CDT
- In force
- 30 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Champaign County, IL
The radar
The Lincoln radar (KILX), 106 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 7:46 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.7 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 110543 SVRILX ILC019-110630- /O.NEW.KILX.SV.W.0069.090611T0543Z-090611T0630Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1243 AM CDT THU JUN 11 2009 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS... * UNTIL 130 AM CDT. * AT 1243 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PHILO...OR ABOUT 10 MILES SOUTHEAST OF CHAMPAIGN...AND WAS MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... SIDNEY... ST. JOSEPH... HOMER... OTHER LOCATIONS IN THIS WARNING INCLUDE...PESOTUM...SAVOY AND TOLONO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4017 8795 3996 8795 3989 8829 4002 8837 TIME...MOT...LOC 0543Z 252DEG 17KT 3999 8815 $$ BARKER
2 follow-up statements
000 WWUS53 KILX 110558 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1258 AM CDT THU JUN 11 2009 ILC019-110630- /O.CON.KILX.SV.W.0069.000000T0000Z-090611T0630Z/ CHAMPAIGN IL- 1258 AM CDT THU JUN 11 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR SOUTHERN CHAMPAIGN COUNTY... AT 1257 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SIDNEY...OR 14 MILES SOUTHEAST OF CHAMPAIGN...MOVING EAST AT 25 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...HOMER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3991 8819 4003 8823 4006 8795 3996 8795 TIME...MOT...LOC 0558Z 271DEG 22KT 3997 8807 $$ BARKER
000 WWUS53 KILX 110613 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 113 AM CDT THU JUN 11 2009 ILC019-110622- /O.CAN.KILX.SV.W.0069.000000T0000Z-090611T0630Z/ CHAMPAIGN IL- 113 AM CDT THU JUN 11 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHAMPAIGN COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM. LAT...LON 3991 8819 4003 8823 4006 8795 3996 8795 TIME...MOT...LOC 0612Z 252DEG 17KT 4003 8798 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 12:12 AM CDT, 31 minutes earlier.
Area forecast discussion, Jun 11, 12:12 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1212 AM CDT THU JUN 11 2009 .DISCUSSION... ISSUED 913 PM CDT WED JUN 10 2009 CONVECTION OVER MISSOURI HAS GROWN UPSCALE RAPIDLY WITH A DEVELOPING MESOSCALE CONVECTIVE VORT MAX NOW DEVELOPING JUST EAST OF COLUMBIA MO. WARM FRONT EXTENDS FROM THIS FEATURE NORTHEASTWARD TOWARD TAYLORVILLE AND PARIS. THIS CORRIDOR AND POINTS SOUTHEAST SHOULD SEE THE HIGHER CONCENTRATION OF SEVERE POTENTIAL THIS EVENING. ALREADY HAVE LIKELY POPS GOING...AND MAY UP THEM TO CATEGORICAL FOR INCREASED COVERAGE AFTER MIDNIGHT. SOME QUICK UPDATES ALREADY ISSUED FOR THE TORNADO WATCH...AND DO NOT FORESEE FURTHER UPDATES THIS EVENING. 04 && .AVIATION... ISSUED 1212 AM CDT THU JUN 11 2009 EXTENSIVE CONVECTIVE COMPLEX IS PASSING THRU CNTL IL ATTM. SFC FNT HAS BEEN NRLY STNRY FROM A SFC LOW OVR CNTL MO TO S OF SPI TO N OF CMI. WIDESPREAD RAIN WITH EMBEDDED TSTMS WL CONT TIL 08Z-09Z AT SPI...WITH THE DRYING TREND CONTG NEWD FROM THERE. AFTER A PD OF DRY CONDS...ADDITIONAL DVLPMT WL BE PSBL BEGINNING AROUND 12Z AS THE MAIN UPR WV NOW OVR ERN KS COMES THRU. CNTL MO LOW WL TRACK THRU CNTL IL...AND BE NR SMI BY 18Z THU. PIA AND PSBLY BMI SHUD STAY IN THE NELY SFC FLOW N OF THE LOW TRACK...WITH THE REMAINDER OF THE TAF SITES BCMG NWLY BEHIND THE LOW BY 21Z. WL CONT WITH A TEMPO FOR TSTMS FOR A CPL HRS BEFORE FROPA...FOLLOWED BY MVFR STRATOCU. MODELS HINT THAT LOW CLDS MAY BREAK UP PIA/BMI BEFORE 06Z FRI...BUT WL HOLD OFF ON THIS FOR NOW. 04 && .PREV DISCUSSION... ISSUED 203 PM CDT WED JUN 10 2009 LARGE SPREAD IN MODEL SOLUTIONS AGAIN THIS PACKAGE...PARTICULARLY AS WE GET INTO NEXT WEEK. RUN TO RUN CONSISTENCIES AND LARGE ENSEMBLE SPREADS SUGGEST A LOW CONFIDENCE FORECAST. SHORT TERM...TONIGHT THROUGH THURSDAY MORNING... SHORTWAVE RIDGING IS IN PLACE THIS AFTERNOON OVER ILLINOIS IN WAKE OF SHORTWAVE THAT MOVED ACROSS THE STATE EARLY THIS MORNING. WAVE HAS LEFT STATIONARY FRONT NEAR INTERSTATE 70 THIS AFTERNOON. ALTHOUGH THERE IS SIGNIFICANT INSTABILITY NEAR THE BOUNDARY...AS EVIDENCED BY LAPS SOUNDING CAPE OF 3000+ J/KG AT KLWV...LARGE SCALE SUBSIDENCE SHOULD LIMIT COVERAGE OF CONVECTION TO RIGHT ALONG THE BOUNDARY THIS AFTERNOON AND EVENING. NEXT STRING IN OUR TRAIN OF SHORTWAVES IS CURRENTLY PRODUCING SEVERE WEATHER OVER THE SOUTHERN PLAINS. AS THIS WAVE MOVES RAPIDLY NORTHEASTWARD AND INTERACTS WITH BOUNDARY AND HIGH PRECIP WATER VALUES APPROACHING 2 INCHES...CONVECTION WILL ONCE AGAIN MOVE ACROSS ILLINOIS DURING THE LATE NIGHT AND EARLY MORNING HOURS. DYNAMICS WITH THIS NEXT SYSTEM ARE SIGNIFICANTLY STRONGER THAN LAST NIGHTS SYSTEM AND WOULD EXPECT PRECIP COVERAGE TO BE MORE SIGNIFICANT AS WELL. WILL BE HITTING POPS RELATIVELY HARD AFTER MIDNIGHT TONIGHT AND THROUGH THURSDAY AM. DUE TO THE EXPECTED ELEVATED NATURE OF ANY STORMS...HEAVY RAINFALL AND POSSIBLY HAIL WOULD BE THE BIGGEST THREATS WITH THIS MCS. LONG TERM...THURSDAY AFTERNOON THROUGH WEDNESDAY... RAIN AND CLOUDS SHOULD DIMINISH AS DAY PROCEEDS THURSDAY. MODELS ARE RELATIVELY CONSISTENT WITH THIS FEATURE AND THEN BEGIN TO DIVERGE AS NORTHERN STREAM ENERGY BEGINS TO IMPACT THE GREAT LAKES AREA. DIFFERENCES IN TIMING OF THE ADVECTION OF THIS ENERGY AND HOW IT INTERACTS WITH A BUILDING RIDGE WILL MAKE THE FORECAST OF THE NEXT CHANCE OF RAIN DIFFICULT. WILL GENERALLY FOLLOW THE GFS AS A COMPROMISE BETWEEN THE FASTER NAM AND SLOWER ECMWF. WILL BEGIN TO INTRODUCE SLIGHT CHC POPS IN THE SOUTHEAST SATURDAY AFTERNOON AND THEN OVERSPREAD THE REMAINDER OF THE AREA SATURDAY NIGHT. GIVEN THE SPREAD OF SOLUTIONS FOR NEXT WEEK WITH EACH MODEL SUGGESTING DIFFERENT PERIODS OF THUNDERSTORMS AND BRIEF DRYING IN BETWEEN. RATHER THAN TRY TO TAKE A STAB AT THE EXACT TIMING...WILL NEED TO BROADBRUSH WITH LOW CHANCES THROUGH TUESDAY. LATER PACKAGES WILL NEED TO REFINE WHICH DAYS WILL LIKELY SEE THE BEST CHANCES FOR PRECIP. THE OVERALL TREND SHOULD BE TOWARD DRIER CONDITIONS AS HEIGHTS BUILD TOWARD MIDDLE WEEK. TEMPS SHOULD REMAIN ON THE COOL SIDE GIVEN THE ABUNDANT CLOUD COVER AND RAIN CHANCES UNTIL RIDGING DEVELOPS LATE IN THIS PACKAGE AS 850 MB TEMPS SURPASS 20C OVER MOST OF THE REGION BY WEDNESDAY AFTERNOON. BARKER && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 10, 2:22 PM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 222 PM CDT WED JUN 10 2009 ILZ027>031-036>038-040>057-061-111200- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 222 PM CDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A NEARLY STATIONARY FRONTAL BOUNDARY NEAR I-70 WILL SERVE AS A FOCUS FOR SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT ESPECIALLY FROM I-72 SOUTH. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...BUT LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE POSSIBLE WITH THUNDERSTORMS LATER TODAY AND TONIGHT. FOR INTERESTS ALONG THE ILLINOIS RIVER...RIVER LEVELS ARE FORECAST TO REMAIN ABOVE FLOOD STAGE AT HAVANA AND BEARDSTOWN INTO NEXT WEEK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE LIKELY THURSDAY ESPECIALLY IN THE MORNING WITH HEAVY RAINS AND FREQUENT LIGHTNING POSSIBLE. ADDITIONAL DISTURBANCES WILL MOVE THROUGH THE REGION SATURDAY NIGHT INTO TUESDAY...BRINGING THE NEXT CHANCES FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-111200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 222 PM CDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A NEARLY STATIONARY FRONTAL BOUNDARY NEAR I-70 WILL SERVE AS A FOCUS FOR SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT ESPECIALLY FROM I-72 SOUTH. THERE IS A SLIGHT SEVERE THUNDERSTORMS SOUTH OF I-70 WITH DAMAGING WIND GUSTS AND HAIL POSSIBLE. LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE ALSO POSSIBLE WITH THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED THURSDAY ESPECIALLY IN THE MORNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF I-70 AGAIN WITH DAMAGING WIND GUSTS AND HAIL POSSIBLE. HEAVY RAINS AND FREQUENT LIGHTNING IS ALSO POSSIBLE. ADDITIONAL DISTURBANCES WILL MOVE THROUGH THE REGION SATURDAY NIGHT INTO TUESDAY...BRINGING THE NEXT CHANCES FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SOUTH OF I-70 LATE THIS AFTERNOON AND EVENING. KH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:38 AM CDT | Areal Flood Advisory | ILX | Champaign | 6 hr |
| Jun 11, 1:41 AM CDT | Areal Flood Advisory | ILX | Vermilion | 6 hr |
| Jun 11, 2:22 PM CDT | Special Weather Statement | ILX | Clay, Lawrence, Richland | 53 min |
| Jun 11, 2:49 PM CDT | Special Weather Statement | ILX | Lawrence | 56 min |
| Jun 11, 3:29 PM CDT | Special Weather Statement | ILX | Clay, Richland | 61 min |
| Jun 11, 4:02 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 37 min |
| Jun 11, 4:25 PM CDT | Tornado Warning | ILX | Lawrence | 13 min |
| Jun 11, 4:30 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 36 min |
| Jun 11, 5:16 PM CDT | River Flood Warning | ILX | Clay, Richland | 4 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.